Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 1, NWS Corpus Christi, TX

February 19, 20074 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 19, 2007, 10:57 AM CST for 4 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 10:57 AM CST (16:57 UTC)
Expired
Feb 19, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 191657
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 AM CST MON FEB 19 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

TXZ241>244-200000-
/O.NEW.KCRP.WI.Y.0001.070219T1700Z-070220T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1057 AM CST MON FEB 19 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN
COASTAL PLAINS THROUGH THE AFTERNOON. WIND GUSTS AROUND 40 MPH ARE
POSSIBLE. WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE
URGED TO DRIVE WITH CAUTION.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 9:46 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 19, 9:46 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 AM CST MON FEB 19 2007

.UPDATE...
KCRP VWP SHOWS 40 KNOTS SOUTHERLY WINDS AT 2000 FEET. WINDS ARE
EXPECTED TO MIX DOWN TO THE SURFACE BY THE AFTERNOON. WENT AHEAD
AND UPDATED THE SCA TO INCUDE THE NEARSHORE WATERS AND SOUTHERN
BAYS FOR THIS AFTERNOON. TEMPERATURES SEEM REASONABLE...NO
CHANGES TO THE ONGOING ZFP.

&&

.PREV DISCUSSION... /ISSUED 407 AM CST MON FEB 19 2007/

SHORT TERM (TODAY THROUGH TUESDAY)...INCREASING PRESS GRADIENT
BETWEEN SFC TROF ACROSS PLAINS AND HIGH OVR THE NRN GULF WILL RESULT
IN AN INCREASING SRLY FLOW TODAY ACROSS S TX. ALREADY EVIDENCE OF
THIS OVER THE GULF WATERS THIS MORNING. SHOULD SEE BREEZY CONDS IN
SOME LOCATIONS...ESP THE SRN COASTAL BEND. 850MB WINDS VEER SW BY
THIS AFTN AND 850MB TEMPS INCREASE TO 15-18 DEG C. AS A RESULT...
CAPPING INVERSION WILL STRENGTHEN EVEN MORE TODAY AND PERSIST THRU
TOMORROW...PRECLUDING RAIN CHANCES. COULD SEE CU DVLP THIS AFTN AND
SPREAD OUT INTO A STRATACU LAYER...BENEATH THE INVERSION. NAM IS A
BIT TO AGGRESSIVE SHOWING A BKN-OVC LAYER AT 925MB...AND WENT MORE
OPTIMISTIC ON CLOUD COVER...SHOWING P/C CONDS ACROSS THE CWA TODAY.

WINDS WILL RELAX INTO TOMORROW AS GRADIENT WEAKENS WITH SFC TROF
SAGGING INTO THE STATE. BESIDES WINDS...THE OTHER MAIN STORY IN THE
SHORT-TERM WILL BE MODIFYING TEMPS. MANY AREAS AWAYS FROM THE WATER
WILL MAKE IT INTO THE LOW 70S TODAY...WITH ALMOST ALL OF S TX IN THE
MID 70S TOMORROW...AND EVEN LOW 80S ACROSS THE RIO GRANDE PLAINS.
THE ONLY EXCEPTION WILL BE ALONG THE IMMEDIATE COASTLINE (MAINLY THE
BARRIER ISLANDS) WHERE TEMPS MAY REMAIN MODIFIED SOMEWHAT DUE TO THE
COOL SHELF WATERS STILL IN PLACE. ALSO...THE DEWPOINTS MAY BECOME
HIGH ENUF BY LATE TUE AFTN AND EVE OVER THESE COOL SEA WATER TEMPS
NEARSHORE TO PRODUCE SOME SEA FOG. THIS WILL NEED TO LOOKED AT IN
FUTURE FORECASTS...BUT FOR NOW HAVE NOT MENTIONED ANY SEA FOG.

AVIATION...VFR CONDS CONT THIS MORNING ACROSS S TX...WITH JUST HIGH
CLOUDS STREAMING ACROSS THE AREA. COULD SEE CU FORM THIS AFTN AND
SPREAD OUT INTO A STRATA-CU SCT-BKN STRATA-CU LAYER AROUND AROUND 3K
FT ALONG AND E OF AN ALI-VCT LINE.

MARINE...SCA CONDS WILL PERSIST OFFSHORE THRU TODAY...AS ONSHORE
FLOW STRENGTHENS DUE TO A TIGHTENING PRESS GRADIENT. THE GRADIENT
WILL WEAKEN ON TUE AND ONSHORE WINDS WILL ALSO GRADUALLY DIMINISH.

LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE CANADIAN/GFS/
NOGAPS/ECMWF DETERMINISTIC SOLNS HAVE GENERALLY CONVERGED WITH
RESPECT TO BOTH UPPER DISTURBANCES. THE FIRST SYSTEM IS PROGD TO
PROVIDE SYNOPTIC SCALE LIFT TO THE CWFA TUE NGT/WED. THE COMBINATION
OF MSTR/INSTABILITY (BASED ON GFS SOUNDINGS) AND UPPER FORCING WL
CONTRIBUTE TO CONVECTION TUE NGT-WED NGT. DRY CONDITIONS EXPECTED
THU AS SYSTEM MOVES EAST. THE BULK OF THE DYNAMICS ASSOCIATED WITH
THE SECOND SYSTEM IS PROGD TO REMAIN NORTH OF THE CWFA. HWR...THE
GFS PROGS AN UPPER JET STREAK TO AFFECT THE AREA FRI...AND WL RETAIN
LOW POPS. LIMITED DYNAMICS WL CONTRIBUTE TO ISOLD CONVECTION AGAIN
SAT...WITH SIGNIFICANT CIN AS A CAVEAT. DRY CONDITIONS EXPECTED SUN.
ANTICIPATE SCA CONDITIONS LATE FRI/EARLY SAT IN ADVANCE OF THE
SECOND SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  59  77  61  72  /   0   0  10  40  40
VICTORIA          69  56  76  61  70  /   0   0  10  50  50
LAREDO            75  58  81  61  77  /   0   0   0  30  30
ALICE             73  57  79  61  74  /   0   0  10  40  40
ROCKPORT          69  59  73  63  70  /   0  10  10  50  50
COTULLA           74  55  80  59  74  /   0   0   0  30  30
KINGSVILLE        73  57  79  61  74  /   0   0  10  40  40
NAVY CORPUS       70  62  73  63  70  /   0   0  10  40  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
     PORT ARANSAS.

&&

TM/NH...UPDATE
Hazardous weather outlook, Feb 19, 5:42 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CST MON FEB 19 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CST MON FEB 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR OVER THE GULF WATERS
TODAY AND TONIGHT AS A RESULT OF STRONG SOUTHERLY FLOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED OVER THE COASTAL WATERS FRIDAY NIGHT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.